Alert archive / Michigan / Gale Warnings in 2011

Gale Warning 71, NWS Gaylord, MI

November 14, 2011

NWS Gaylord, MI issued this gale warning at Nov 14, 2011, 10:38 PM EST. It took effect at Nov 15, 2011, 5:00 PM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2011, 10:38 PM EST (03:38 UTC)
In effect from
Nov 15, 2011, 5:00 PM EST
Expired
Nov 16, 2011, 10:00 AM EST
In force
17 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

649 
WHUS73 KAPX 150338
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1038 PM EST MON NOV 14 2011

LMZ342-344>346-151000-
/O.EXT.KAPX.SC.Y.0108.000000T0000Z-111116T0300Z/
/O.NEW.KAPX.GL.W.0071.111116T0300Z-111116T1500Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1038 PM EST MON NOV 14 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST TUESDAY...
...GALE WARNING IN EFFECT FROM 10 PM TUESDAY TO 10 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM TUESDAY TO 10 AM EST
WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM
EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-151000-
/O.EXT.KAPX.SC.Y.0108.000000T0000Z-111116T1500Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1038 PM EST MON NOV 14 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-151000-
/O.CON.KAPX.SC.Y.0108.000000T0000Z-111115T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
1038 PM EST MON NOV 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
5 follow-up statements
196 
WHUS73 KAPX 150852
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
352 AM EST TUE NOV 15 2011

LMZ342-344>346-151700-
/O.CAN.KAPX.SC.Y.0108.000000T0000Z-111116T0300Z/
/O.EXT.KAPX.GL.W.0071.111115T2200Z-111116T1500Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
352 AM EST TUE NOV 15 2011

...GALE WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM
EST WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT FROM 5 PM THIS
AFTERNOON TO 10 AM EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-346-151700-
/O.CAN.KAPX.SC.Y.0108.000000T0000Z-111115T1000Z/
/O.NEW.KAPX.SC.Y.0109.111115T2200Z-111116T1500Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
352 AM EST TUE NOV 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
10 AM EST WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM
EST WEDNESDAY. THE SMALL CRAFT ADVISORY FOR EARLY THIS MORNING HAS
BEEN CANCELLED.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-151700-
/O.CAN.KAPX.SC.Y.0108.000000T0000Z-111116T1500Z/
/O.NEW.KAPX.SC.Y.0109.111115T2200Z-111116T1500Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
352 AM EST TUE NOV 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
10 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM
EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-LSZ321-322-151700-
/O.NEW.KAPX.SC.Y.0109.111115T2200Z-111116T1500Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
352 AM EST TUE NOV 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
10 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM
EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
902 
WHUS73 KAPX 151544
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1044 AM EST TUE NOV 15 2011

LMZ342-344>346-152345-
/O.CON.KAPX.GL.W.0071.111115T2200Z-111116T1500Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1044 AM EST TUE NOV 15 2011

...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
10 AM EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
10 AM EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-LMZ323-341-LSZ321-322-152345-
/O.CON.KAPX.SC.Y.0109.111115T2200Z-111116T1500Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1044 AM EST TUE NOV 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 10 AM EST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 10 AM EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
918 
WHUS73 KAPX 152123
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
423 PM EST TUE NOV 15 2011

LMZ342-344>346-160530-
/O.CON.KAPX.GL.W.0071.111115T2200Z-111116T1500Z/
/O.EXB.KAPX.SC.Y.0109.111116T1500Z-111117T1100Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
423 PM EST TUE NOV 15 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 6 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 6 AM EST
THURSDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-LMZ323-341-LSZ321-322-160530-
/O.EXT.KAPX.SC.Y.0109.111115T2200Z-111117T1100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
423 PM EST TUE NOV 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
378 
WHUS73 KAPX 160342
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1042 PM EST TUE NOV 15 2011

LMZ342-344>346-161145-
/O.CON.KAPX.GL.W.0071.000000T0000Z-111116T1500Z/
/O.CON.KAPX.SC.Y.0109.111116T1500Z-111117T1100Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1042 PM EST TUE NOV 15 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
6 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
6 AM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ323-341-LSZ321-322-161145-
/O.CON.KAPX.SC.Y.0109.000000T0000Z-111117T1100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1042 PM EST TUE NOV 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
937 
WHUS73 KAPX 161018
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
518 AM EST WED NOV 16 2011

LMZ342-344>346-161830-
/O.CON.KAPX.GL.W.0071.000000T0000Z-111116T1500Z/
/O.CON.KAPX.SC.Y.0109.111116T1500Z-111117T1100Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
518 AM EST WED NOV 16 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 AM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 AM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ323-341-LSZ321-322-161830-
/O.CON.KAPX.SC.Y.0109.000000T0000Z-111117T1100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
518 AM EST WED NOV 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Nov 14, 10:14 PM EST, 24 minutes earlier.

Area forecast discussion, Nov 14, 10:14 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1014 PM EST MON NOV 14 2011

.SYNOPSIS.../ISSUED AT 355 PM/

A COUPLE WEAK FRONTAL BOUNDARIES WILL GENERATE MOSTLY CLOUDY
SKIES...ALONG WITH THE CHANCE OF RAIN SHOWERS OVER EASTERN UPPER
TONIGHT... AND THEN AGAIN TUESDAY AFTERNOON... AND NORTHERN LOWER
MICHIGAN... SOUTH OF A LINE BETWEEN MANISTEE AND ALPENA THROUGH THE
EARLY EVENING HOURS... NORTHERN LOWER WILL SEE A BREAK FROM
PRECIPITATION TUESDAY...AS THE REGION WILL BE IN BETWEEN STORM
SYSTEMS... UNTIL A STRONGER COLD FRONT MOVES THROUGH LATE
TUESDAY...WITH TEMPERATURES FALLING INTO THE 30S WEDNESDAY AND
THURSDAY. THIS WILL RESULT IN LAKE EFFECT SNOW SHOWERS. TEMPERATURES
WILL REBOUND INTO NEXT WEEKEND.

LOCKER

&&

.SHORT TERM.../ISSUED AT 1013 PM/...TONIGHT

WATER VAPOR IMAGERY REVEALING A COUPLE MID LEVEL SHORT WAVES
ADVANCING THROUGH NRN WISCONSIN INTO CENTRAL/EASTERN UPPER
MICHIGAN. SUBTLE SYNOPTIC FORCING...COMBINED WITH SOME STEEPER
LAPSE RATES ALOFT AND WEAKISH LOW LEVEL TROUGH/CONVERGENCE AXIS
MOVING THROUGH CONTINUES TO SPARK BOUTS OF MID CLOUD AND A FEW
SHOWERS (NOTE ONE LONE SHOWER ABOUT TO IMPACT LEELANAU COUNTY...
WHICH PRODUCED WIND GUSTS OVER 30 KNOTS WHEN IT PASSED THROUGH GRB
EARLIER).

REST OF TONIGHT...MID LEVEL SHORT WAVES/LOW LEVEL TROUGH AXIS
WILL SWING THROUGH THE REGION OVER THE NEXT FEW HOURS. BUT OTHER
THAN THE CLOUD COVER...NOT MUCH GOING ON. HOWEVER...GIVEN THE MID
LEVEL INSTABILITY...PROBABLY PRUDENT TO MAINTAIN AT LEAST A LOW
END CHANCE FOR RAIN SHOWERS FOR THE NRN HALF OF THE CWA THROUGH
THE EARLY OVERNIGHT HOURS.

OTHERWISE...PER SATELLITE TRENDS...SKIES SHOULD CLEAR OUT IN
EARNEST LATER OVERNIGHT. WITHIN THE INITIAL CLEARING SKIES...TEMPS IN
A FEW LOCATIONS (GOV) HAVE ALREADY DIPPED TO FAIRLY COOL READINGS
(GOV HIT 28) AND WILL REQUIRE SOME LOW TEMP TWEAKING.

ADAM

&&

.LONG TERM.../ISSUED AT 355 PM/...TUESDAY AND BEYOND

SHORT RANGE (TUESDAY)...THE PACIFIC SHORT WAVE TRAIN WILL CONTINUE
TO DRIVE SYSTEMS ACROSS THE PLAINS/UPPER MIDWEST ON TUESDAY...IN
THIS CASE A STRONGER COLD FRONT WHICH WILL BE WORKING ITS WAY ACROSS
THE UPPER LAKES TUESDAY AFTERNOON.  TUESDAY MORNING SHOULD START OUT
IN GOOD SHAPE...BUT WARM ADVECTION CLOUDS AHEAD OF THE APPROACHING
FRONT WILL SPREAD ACROSS NORTHERN MICHIGAN DURING THE LATE MORNING
HOURS.  MAY EVEN BE ENOUGH TO PRODUCE SOME LIGHT RAIN SHOWERS ACROSS
EASTERN UPPER AND THE TIP OF THE MITT COUNTIES AND WILL BE ACCOUNTED
FOR IN THE FORECAST.  WINDS MAY BE A BIT GUSTY TUESDAY AFTERNOON
ESPECIALLY ACROSS CENTRAL LOWER WHERE MIXING WILL BE A BIT GREATER.
AFTERNOON HIGHS WILL REMAIN ABOVE AVERAGE...GENERALLY MID 40S NORTH
TO MID 50S SOUTH.

JPB

OUTLOOK RANGE (TUESDAY NIGHT THROUGH MONDAY)...TUESDAY NIGHT...THE
FRONT MOVES THROUGH THE FORECAST AREA WITH THE WIND PUSHING IN THE
COLDER AIR PRETTY QUICKLY. THE 500 MB JET STREAK MOVING THROUGH
THE FORECAST AREA IN SUPPORT OF THE FRONT HAS THE BEST LIFT IN E
UPPER WITH THE LFQ. THE MOISTURE IN THE LFQ AT 700-500 MB LAYER IS
ABOVE 60%. THE 850 MB LEVEL HAS 90% ON THE GFS AND 75% ON THE
ECMWF. ALSO, THE ECMWF IS ABOUT 2 TO 3 C WARMER THAN THE GFS. SO
HAVE THE POPS CONTAINED INITIALLY TO E UPPER BEFORE 06Z. AFTER 06Z
AS MORE MOISTURE MOVES INTO THE FORECAST AREA AT 850 MB AND THE
850 MB TEMPERATURES COOL, WE GET INTO A WNW FLOW PATTERN. AMOUNTS
LOOK MINOR TO LIGHT AS THE MODEL SOUNDINGS MOISTEN BRIEFLY IN N
LOWER. ENOUGH TO PUT DOWN SOME MEASURABLE SNOW IN NW LOWER AND E
UPPER.

WEDNESDAY...AFTER THE BRIEF MOISTENING IN THE LOWER LEVELS OF THE
SOUNDING IN NW LOWER, THE LOWER LEVELS BEGIN TO DRY A BIT. HOWEVER,
IN E UPPER, AND AROUND THE STRAITS IT LOOKS LIKE THINGS REMAIN MOIST
ENOUGH TO CONTINUE THE SNOW. SO WILL CONTINUE THE LIKELY SNOW IN NW
LOWER IN THE WNW TO W FLOW AREAS WITH THINGS BEGINNING TO CUT BACK A
BIT. AGAIN, NOT EXPECTING MUCH ABOVE MINOR TO LIGHT ACCUMULATIONS AS
THE WINDS BEGIN TO BACK A BIT.

WEDNESDAY NIGHT...MOISTURE AT 850 MB AND IN THE 700-500 MB LAYER
BEGIN TO BOTH DRY OUT AS THE 500 MB HEIGHTS BEGIN TO BUILD. SO WILL
HAVE CHANCE IN NW LOWER ON THE W WIND AT 1000-850 MB LAYER.

THURSDAY...WEST FLOW CONTINUES THROUGH THE MORNING, BUT THE MODELS
ARE IN GOOD AGREEMENT THAT THE AFTERNOON COULD BE ONE OF CLEARING AS
THE SFC RIDGE MOVES THROUGH THE FORECAST AREA. TEMPERATURES WILL
WARM AT 850 MB. IN E UPPER IT LOOKS LIKE WITH THE WEST FLOW THERE
COULD BE SOME LIGHT ACCUMULATIONS NEAR WHITEFISH POINT, IF THE BANDS
SET UP THERE, BUT MAJORITY OF THE SNOW WILL SET UP NORTH OF SAULT,
ONTARIO. OVERNIGHT, THE SNOW CHANCES CONTINUE TO DETERIORATE AS THE
MOISTURE IN THE LOWER LEVELS REMAINS LOW, AND THE 850 MB
TEMPERATURES CONTINUE TO RISE. THINK THAT THE ECMWF HAS THE BETTER
IDEA WITH THE WARM ADVECTION BEING MAINLY CLOUDS, WITH LITTLE TO
NOTHING.

EXTENDED (FRIDAY THROUGH MONDAY)...FRIDAY, THE SFC HIGH PRESSURE
WILL MOVE EAST FROM THE MID-MISSISSIPPI VALLEY TO THE MID ATLANTIC,
SO THAT WINDS TURN TO THE SOUTHWEST. TEMPERATURES WILL WARM THROUGH
THE DAY. THERE IS A POSSIBILITY THAT AS THE WARM FRONT COULD KICK
OFF SOME SHOWERS IN E UPPER, BUT THE PROBABILITY WILL BE LOW.
SATURDAY, THERE IS SOME DISAGREEMENT ABOUT THE EVOLUTION OF THE NEXT
SYSTEM, BUT SOME NORTH BRANCH FEATURE SPINS UP A SFC LOW TO THE WEST
OF LAKE SUPERIOR. THE GFS PUSHES IT NORTH OF LAKE SUPERIOR ON
FRIDAY, WITH THE ECMWF SPINNING IT UP UP ON FRIDAY NIGHT AND THEN
STALLING/FILLING IT BY SATURDAY MORNING. THIS LEADS TO, ON BOTH
MODELS, WITH A STATIONARY FRONT THAT IS ASSOCIATED WITH THE SOUTHERN
BRANCH FEATURE THAT IS MOVING UP OUT OF THE SOUTHERN PLAINS, AND
KEEPS THE WARMER AIR OVER US. BOTH MODELS PUSH THE SFC LOW TO C/E
UPPER BY SATURDAY NIGHT. KEEPING US IN THE RAIN. THE COLD FRONT
PUSHES THROUGH OVERNIGHT AND WILL MIX/CHANGE THE RAIN OVER TO SNOW
AS THE 850 MB TEMPERATURES FALL FROM ABOVE ZERO TO BETWEEN -5C TO
-10C DEPENDING ON THE MODEL. SUNDAY, THE MORNING LOOKS LIKE NW TO
NNW FLOW LAKE EFFECT, BUT BOTH MODELS ARE AGGRESSIVE WITH THE SFC
HIGH MOVING IN, PROBABLY DUE TO THE FAST ZONAL FLOW AT 500 MB, AND
THUS THE DRY AIR MOVES IN QUICKLY DURING THE AFTERNOON. SO IT WILL
BE FLURRIES BY THE AFTERNOON. THE HIGH MOVES INTO THE REGION
OVERNIGHT WITH THE DRY AIR STOPPING ALL THE LES AND 850 MB
TEMPERATURES WARMING. MONDAY, THE DRY AIR WILL BE IN PLACE IN THE
MORNING, WITH THE 850 MB TEMPERATURES AROUND -2C THE DAY SHOULD
REMAIN DRY. HOWEVER, THE CLOUDS WILL BE ON THE INCREASE AS THE NEXT
SYSTEM APPROACHES.

JSL

&&

.MARINE.../ISSUED AT 1013 PM/

SHORT RANGE (TONIGHT/TUESDAY)...GUSTY SOUTHWEST WINDS WILL LIKELY
REQUIRE CONTINUING SMALL CRAFT ADVISORIES WITHING MOST NORTHERN
LAKES MICHIGAN/HURON NEARSHORE ZONES TONIGHT. AN APPROACHING COLD
FRONT WILL ALLOW WINDS TO BACK MORE SOUTH/SOUTHWESTERLY TUESDAY
MORNING...AND WILL REMAIN BRISK ON LAKE MICHIGAN WHICH WILL
PROBABLY NEED AN EXTENSION OF SMALL CRAFT ADVISORIES THROUGH
TUESDAY.

JPB

OUTLOOK (TUESDAY NIGHT AND BEYOND)...STRONG LOW LEVEL WINDS
FORECAST TO DEVELOP...PRE FRONTAL DURING THE DAY TUESDAY. BUT WITH
WARM ADVECTION REGIME/FAIRLY STABLE LAKE CONDITIONS DURING THIS
TIME...GUSTS WILL MOST LIKELY REMAIN SUB GALE THROUGH THE DAY
TUESDAY. STRONG COLD FRONT SWEEPS THROUGH THE REGION TUESDAY
EVENING. INITIAL DOWNWARD MOMENTUM SURGE WILL LIKELY LEAD TO A
PERIOD OF GALE FORCE GUSTS ON THE NRN HALF OF LAKE MICHIGAN...
TUESDAY NIGHT. WITH COLLABORATION WITH SURROUNDING WFO/S...PLAN TO
ISSUE A GALE WARNING FOR A PORTION OF THE LAKE MICHIGAN NEARSHORE
AREAS.

ADAM

&&

.AVIATION.../ISSUED AT 1013 PM/...VALID FOR 06Z TAFS

VFR FLIGHT CONDITIONS ANTICIPATED AT THE TERMINAL SITES THROUGH
EARLY TUESDAY EVENING...BUT WITH BOUTS OF MID AND HIGH CLOUDS
MOVING THROUGH THE REGION. BIGGER AVIATION IMPACT WILL BE THE
WIND. WEAKISH LOW LEVEL TROUGH AXIS SLIDING THROUGH THE REGION
WILL RESULT IN INCREASING LOW LEVEL WINDS ACROSS THE REGION
TONIGHT AND AN INCREASING LIKELIHOOD OF LOW LEVEL WIND SHEAR AT THE
TERMINAL SITES.

ON TUESDAY...LLWS LESSENS BY MID MORNING FOLLOWED BY SOME AFTERNOON
GUSTINESS...AS ANOTHER WAVE OF LOW PRESSURE AND POTENT COLD FRONT
APPROACH THE STATE BY LATE AFTERNOON. COLD FRONT SLIPS THROUGH
TUESDAY EVENING...RELATIVELY PRECIP FREE. BUT STRONG/GUSTY WINDS
DEVELOP BEHIND THE FRONT TUESDAY NIGHT AS MUCH COLDER AIR
OVERSPREADS THE REGION.

ADAM

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 AM EST TUESDAY FOR LHZ345-346.
LM...SMALL CRAFT ADVISORY UNTIL 10 AM EST WEDNESDAY FOR LMZ323-341.
     SMALL CRAFT ADVISORY UNTIL 10 PM EST TUESDAY FOR LMZ342-344>346.
     GALE WARNING FROM 10 PM TUESDAY TO 10 AM EST WEDNESDAY FOR
     LMZ342-344>346.
LS...NONE.

&&
Hazardous weather outlook, Nov 14, 3:51 PM EST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
351 PM EST MON NOV 14 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
151200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
351 PM EST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GALE FORCE WIND GUSTS ARE POSSIBLE...MAINLY ON LAKE
MICHIGAN...TUESDAY NIGHT.

ACCUMULATING LAKE EFFECT SNOW IS POSSIBLE IN THE SNOWBELTS OF
NORTHERN MICHIGAN...LATE TUESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

JZ/JSL

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 3:52 AM ESTSmall Craft AdvisoryAPX5 days

Nearby

Gale Warnings in Michigan, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.